Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Shreveport, LA

February 25, 2014Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 25, 2014, 7:45 PM CST for Caldwell Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2014, 7:45 PM CST (01:45 UTC)
Expired
Feb 25, 2014, 8:30 PM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Caldwell Parish, LA

The radar

The Ft Polk radar (KPOE), 142 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS54 KSHV 260145
SVRSHV
LAC021-260230-
/O.NEW.KSHV.SV.W.0007.140226T0145Z-140226T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CST TUE FEB 25 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 830 PM CST.

* AT 743 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF CLARKS...OR 11 MILES SOUTHWEST OF
  COLUMBIA...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRAYSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3207 9192 3202 9189 3198 9189 3193 9232
      3213 9231 3222 9199 3221 9197 3217 9197
      3218 9194 3216 9189 3214 9189 3213 9187
      3209 9187
TIME...MOT...LOC 0144Z 256DEG 31KT 3203 9224

$$

12
1 follow-up statement
895 
WWUS54 KSHV 260205
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CST TUE FEB 25 2014

LAC021-260230-
/O.CON.KSHV.SV.W.0007.000000T0000Z-140226T0230Z/
CALDWELL LA-
805 PM CST TUE FEB 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR CALDWELL PARISH...

AT 802 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3207 9192 3202 9189 3198 9189 3196 9208
      3212 9212 3222 9199 3221 9197 3217 9197
      3218 9194 3216 9189 3214 9189 3213 9187
      3209 9187
TIME...MOT...LOC 0205Z 256DEG 31KT 3207 9203

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 5:58 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 25, 5:58 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CST TUE FEB 25 2014

.AVIATION...
SHWRS/TSTMS EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING AND
INTO THE OVERNIGHT HOURS...AS A STRONG COLD FRONT APPROACHES FROM
THE N. EXPECT MVFR/IFR CIGS AND VSBYS TO DEVELOP THIS EVENING AND
PERSIST THROUGH MUCH OF THE PD...ESPECIALLY IN VC OF ANY
CONVECTION. EXPECT CONVECTION TO BEGIN TAPERING OFF WEDNESDAY
MORNING AND CONTINUE GRADUALLY THROUGHOUT THE DAY FROM N TO S...AS
SURFACE HIGH PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE
COLD FRONT. VFR MAY RETURN N OF I-20...BUT MOST OTHER TERMINALS
WILL REMAIN RESTRICTED. OTHERWISE...N-NELY WINDS TO PICK UP WITH
THE PASSAGE OF THE FRONT OVERNIGHT TO 12-18 KTS WITH GUSTS AS HIGH
AS 30 KTS POSSIBLE. WINDS WILL DECREASE DURING THE DAY
WEDNESDAY...AS THE PRESSURE GRADIENT RELAXES. /12/

&&

.PREV DISCUSSION... /ISSUED 438 PM CST TUE FEB 25 2014/

DISCUSSION...
THIS AFTERNOON A SURFACE LOW OVER SOUTHEAST TEXAS HAD A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING EAST ACROSS THE SOUTHERN GULF
COAST REGION OF TEXAS AND LOUISIANA. LOW LEVEL FLOW ASSOCIATED
WITH HIGH PRESSURE CONTINUED TO PROVIDE A NORTHEAST WIND ACROSS
THE FOUR STATE AREA WHILE ALOFT A WESTERLY FLOW CONTINUED TO
STREAM MOISTURE OVER THE TOP OF THE COLD AIR. TROUGH OF LOW
PRESSURE JUST ABOVE THE SURFACE WAS PRODUCING A FEW LIGHT SHOWERS
RETURNS...WHILE TO THE NORTH A FEW ISOLATED THUNDERSTORMS WERE
DEVELOPING OVER PARTS OF CENTRAL ARKANSAS. WEAK DISTURBANCES ALOFT
APPROACHING FROM THE WEST ALOFT WILL AID WITH MORE PRECIPITATION
DURING THE OVERNIGHT HOURS. THIS WILL COME TO AN END AS A NEW
SURGE OF ARCTIC AIR MOVES SOUTH ACROSS THE CENTRAL AND EASTERN
PARTS OF THE COUNTRY. TEMPERATURES LATE TONIGHT WILL NEAR FREEZING
OVER PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS BUT THESE
WILL OCCUR AFTER THE RAINFALL ENDS FROM NORTH TO SOUTH AS DRIER
AIR FILTERS INTO THE FOUR STATE AREA WEDNESDAY. BEFORE THE SKY
GRADUALLY CLEARS FROM NW TO SE WEDNESDAY AFTERNOON AND NIGHT.
SHOULD SEE A RETURN TO SUBFREEZING TEMPS AREAWIDE THURSDAY
MORNING...BEFORE A MODEST WARM UP COMMENCES UNDER A MOSTLY CLEAR
SKY. SURFACE HIGH PRESSURE WILL PREVAIL THROUGH LATE WEEK UNTIL
THE RIDGE SHIFTS EAST ACROSS THE EASTERN U.S. TOWARD LATE WEEK
ANOTHER COLD FRONT BACK DOORS INTO THE REGION WITH RAIN RETURNING
AS A SHORT WAVE MOVES OUT INTO THE PLAINS WITH MOST OF THE ENERGY
AFFECTING THE NORTHERN ZONES ON FRIDAY BUT ENDING FROM WEST TO
EAST ON SATURDAY MORNING. THE NEXT STORM SYSTEM ALOFT RETURNS RAIN
FOR LATER SATURDAY INTO SUNDAY AS THIS DISTURBANCE AMPLIFIES THE
UPPER TROUGH SOUTH ACROSS TEXAS AS ITS APPROACHES. THE COLD FRONT
WITH THIS SYSTEM WILL ENTER SUNDAY NIGHT AND SHIFT SOUTH TO THE
GULF COAST BY LATE MONDAY ENDING RAINFALL OVER THE FOUR STATE
AREA. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  37  44  28  55  37 /  80  10   0   0  10
MLU  37  44  26  53  34 /  80  10   0   0  10
DEQ  31  40  22  54  35 /  50   0   0   0  20
TXK  34  41  25  54  36 /  70   0   0   0  10
ELD  35  42  23  54  34 /  70  10   0   0  10
TYR  36  41  28  56  41 /  80  10   0   0  10
GGG  37  43  27  56  39 /  80  10   0   0  10
LFK  45  45  32  58  41 /  90  30  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Feb 25, 12:03 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CST TUE FEB 25 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1203 PM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA...NEAR
AND BEHIND A WEAK COLD FRONT THAT WILL DRIFT SOUTHWEST. SHOWERS AND
ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT IN ADVANCE
OF A STRONGER COLD FRONT AND APPROACHING UPPER LEVEL DISTURBANCE.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE REGION FRIDAY...AS WELL AS SUNDAY AND MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

06

In the hours before

Special weather statement, Feb 25, 5:47 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CST TUE FEB 25 2014

LAZ011-017-018-260045-
NATCHITOCHES-RED RIVER-SABINE-
547 PM CST TUE FEB 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI...MANY...NATCHITOCHES AND ZWOLLE...

AT 544 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF MANY...OR 22 MILES
WEST OF NATCHITOCHES...AND ANOTHER STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF MANY...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Local storm report, Feb 25, 6:34 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CST TUE FEB 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             6 NW ROBELINE           31.75N  93.38W
02/25/2014  E1.75 INCH       NATCHITOCHES       LA   911 CALL CENTER

            HEAVY RAIN AND LARGE HAIL ON I-49 IN NORTH PARISH

&&

EVENT NUMBER SHV1400100

25
Special weather statement, Feb 25, 6:38 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST TUE FEB 25 2014

LAZ018>022-260130-
CALDWELL-GRANT-LA SALLE-NATCHITOCHES-WINN-
638 PM CST TUE FEB 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     LA SALLE...GRANT...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLFAX...MONTGOMERY...NATCHITOCHES...OLLA AND
     WINNFIELD...

AT 633 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF CAMPTI...OR 11 MILES
NORTHEAST OF NATCHITOCHES...AND ANOTHER STRONG STORM NEAR
KISATCHIE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Special weather statement, Feb 25, 7:24 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
724 PM CST TUE FEB 25 2014

LAZ019-021-022-260215-
CALDWELL-LA SALLE-WINN-
724 PM CST TUE FEB 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLUMBIA...GRAYSON AND OLLA...

AT 723 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF WINNFIELD...MOVING
EAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Local storm report, Feb 25, 7:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST TUE FEB 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             3 NW NATCHITOCHES       31.79N  93.13W
02/25/2014  E1.00 INCH       NATCHITOCHES       LA   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE HAIL COVERING THE GROUND

&&

EVENT NUMBER SHV1400101

10

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.